MAUDE Adverse Event Report: BAUSCH + LOMB 23 GA POSTERIOR PROCEDURAL PACK WITH WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 23 GA POSTERIOR PROCEDURAL PACK WITH WF; UNIT, PHACOFRAGMENTATION
Model Number BL5223W
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product has been requested for evaluation however it has not been received.Sterilization and lot history records were reviewed and no exceptions were found.
 
Event or Problem Description
During a cataract procedure the vitrectomy cutter stopped cutting.A new pack was opened to continue the surgery.No patient injury or medical intervention was required.
 
Additional Manufacturer Narrative
Received one opened vitrectomy cutter pack.The tip protector was not returned.The extension handle was placed over the needle shaft in an attempt to protect the needle.The needle was not bent.The port window was in the opened position.There was dried solution visible in the tubing.The back cap was aligned correctly with the vent hole on the side of the cutter body.The connectors were inspected and no damage was found.A functional test was performed using a stellaris pc system.The cutter did not cut.The inner needle closed and remains closed preventing cutting and aspiration.The product evaluation confirmed the failure mode.Capa 610815 was closed on 06 july 2018 but was still open when lot v9567 was manufactured.Per capa 610815 and qcr 332663 the vitrectomy tubeset used on the stellaris pc packs and standalone pouched vitrectomy cutters was replaced with a new vitrectomy tubeset.The new vitrectomy tubeset provides a greater operating range between the pressure required to close the vitrectomy cutter inner needle and the pressure required to open the vitrectomy cutter inner needle.The vitrectomy tubeset enhancement was implemented on the impacted pc packs and pouched accessories.The first lot of bl5223w that was built with the vitrectomy tubeset enhancement was lot #w2087 in jun 2018.Any bl5223w product with lot no.W2087 or higher will include the vitrectomy tubeset enhancement.

Brand Name
23 GA POSTERIOR PROCEDURAL PACK WITH WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key7713452
Report Number0001920664-2018-00089
Device Sequence Number16420718
Product Code HQC
UDI-Device Identifier20757770058086
UDI-Public(01)20757770058086(17)181127
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2018
Device Model NumberBL5223W
Device Lot NumberV9567
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1